Alert archive / Puerto Rico / Small Craft Advisories in 2015
Small Craft Advisory 6, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 28, 2015, 2:46 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2015, 2:46 PM CST (20:46 UTC)
- Expired
- Jan 29, 2015, 2:23 PM CST
- In force
- 24 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
951 WHCA72 TJSJ 282046 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 446 PM AST WED JAN 28 2015 ...SEAS BUILDING ACROSS ATLANTIC OFFSHORE WATERS... .NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET EXPECTED.. AMZ710-290500- /O.NEW.TJSJ.SC.Y.0006.150128T2046Z-150129T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 446 PM AST WED JAN 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THURSDAY. * WINDS...EAST 9 TO 14 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
655 WHCA72 TJSJ 290228 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1028 PM AST WED JAN 28 2015 ...SEAS BUILDING ACROSS ATLANTIC OFFSHORE WATERS... .NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET EXPECTED.. AMZ710-291030- /O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1028 PM AST WED JAN 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THURSDAY... * WINDS...EAST 9 TO 14 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
771 WHCA72 TJSJ 290832 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 432 AM AST THU JAN 29 2015 ...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS... .NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET. AMZ710-291645- /O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 432 AM AST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
606 WHCA72 TJSJ 291639 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1239 PM AST THU JAN 29 2015 ...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS... .NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET. AMZ710-292200- /O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1239 PM AST THU JAN 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WINDS...EAST 10 TO 15 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
233 WHCA72 TJSJ 292023 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 423 PM AST THU JAN 29 2015 ...NORTH NORTHWEST SWELL DIMINISHING ACROSS THE ATLANTIC OFFSHORE WATERS... .A MODERATE NORTH-NORTHWEST SWELL WILL FADE ACROSS THE LOCAL OFFSHORE ATLANTIC WATERS TONIGHT. AMZ710-292130- /O.CAN.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 423 PM AST THU JAN 29 2015 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 1:10 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 28, 1:10 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 310 PM AST WED JAN 28 2015 .SYNOPSIS...A JET MAX OF OVER 85 KNOTS WILL PASS OVER THE LOCAL AREA ON THURSDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE WESTERN ATLANTIC AND THE RIDGE OVER THE WINDWARD ISLANDS THAT EXTENDS INTO THE CENTRAL ATLANTIC CONTINUES TO MOVE EAST. HIGH PRESSURE WILL BUILD BACK INTO THE WESTERN AND CENTRAL CARIBBEAN OVER THE WEEKEND AND BACK OVER THE LOCAL AREA BY LATE NEXT WEEK. AT MID LEVELS...AFTER THE TROUGH PASSAGE IN THE WESTERN ATLANTIC LATE THIS WEEK HIGH PRESSURE WILL DEVELOP OVER THE GREATER ANITLLES. MOISTURE WILL INCREASE TO VERY MODEST LEVELS ON FRIDAY AND THEN SLOWLY DIMINISH AFTER WEDNESDAY. AT LOWER LEVELS...A COLD FRONT SHEAR-LINE COMBINATION SITTING OVER HISPANIOLA WILL BECOME MORE EAST WEST AROUND 20 DEGREES NORTH LATE THIS WEEK WITH SOME CONVERGENCE AHEAD OF THE BOUNDARY OVER THE LOCAL AREA. AREAS OF MOISTURE WILL PASS THROUGH THE AREA ON FRIDAY AND MONDAY ON TRADE WIND FLOW...DIMINISHING ON THURSDAY OF NEXT WEEK. && .DISCUSSION...THIS MORNING'S SOUNDING AT 28/12Z CAME IN WITH ONLY 1.02 INCHES OF PRECIPITABLE WATER AND LESS THAN 10 PERCENT RELATIVE HUMIDITY AT 700 MB. CLOUDS THAT DID DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON FOUND THIS LAYER NEARLY IMPENETRABLE SO THAT VERY FEW SHOWERS DEVELOPED AS OF LATE THIS AFTERNOON. BUT COUNTING FROM MIDNIGHT...SCATTERED SHOWERS WERE OBSERVED OVER THE CARIBBEAN...INCLUDING THE WESTERN TIP OF SAINT CROIX...UNTIL 11 AM AST. A PATCH OF MOISTURE WAS OBSERVED IN THE SATELLITE IMAGERY JUST EAST OF SAINT MARTIN AND IT IS EXPECTED TO MOVE ACROSS THE U.S.VIRGIN ISLANDS AND INTO PUERTO RICO THURSDAY AROUND 08-10Z. SINCE MID LEVELS REMAIN MOSTLY DRY...THIS IS ONLY EXPECTED TO YIELD LIGHT AMOUNTS...AND MAINLY IN THE EASTERN PORTION OF PUERTO RICO. BY THURSDAY LOW LEVEL WINDS WILL HAVE TURNED TO THE NORTHEAST...THEN AS HEATING CONTINUES DURING THE DAY...A THUNDERSTORM OR TWO IN INTERIOR FROM NORTHEAST TO SOUTHWEST PUERTO RICO CANNOT BE RULED OUT IN THE LIKELY SHOWERS. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT THURSDAY AND INTO FRIDAY... FIRST ON THE NORTHERN COASTS DURING THE MORNING AND THEN IN MUCH THE SAME PATTERN ACROSS THE INTERIOR OF PUERTO RICO DURING THE AFTERNOON...BEFORE SOME DRYING OCCURS OVER THE WEEKEND. CURRENTLY THE GFS IS INDICATING ANOTHER SURGE IN MOISTURE ON MONDAY...BUT AGAIN SHOWERS WILL BE LIMITED BY LESS THAN FAVORABLE MOISTURE AT MID LEVELS. && .AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA DURING THE FORECAST PERIOD. ISOLATED -SHRA STILL POSSIBLE IN AND AROUND TJBQ AND TJMZ UNTIL 28/22Z CAUSING AT LEAST VCSH. ESE WINDS AT 5 TO 15 KNOTS WILL CONTINUE THROUGH 29/12Z. && .MARINE...SWELL OF 10 FEET HAVE BEEN NOTED AT BUOY 41046 TO OUR NORTHWEST...AND THIS IS SOME 2-3 FEET HIGHER THAN THE WAVE WATCH WAS FORECASTING. THEREFORE AM EXPECTING AT LEAST 6 FOOT SEAS TONIGHT IN OUR ATLANTIC WATERS AND POSSIBLY 7 FEET BY TOMORROW AT BUOY 41043 WHICH HAS SHOWN A RAPID RISE TO 6.4 FEET IN THE LAST 6 HOURS. MARINERS SHOULD CONSIDER THE POSSIBILITY THAT 7 FOOT SEAS COULD ENTER THE FORECAST AREA'S ATLANTIC WATERS TOMORROW IF SWELL CROSSING THROUGH BUOY 41046 TO THE NORTHWEST ARRIVES HERE. WILL ADVISE NEXT SHIFT TO BE ALERT TO UPDATING FORECAST IF NECESSARY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 75 86 / 40 40 50 50 STT 77 84 77 83 / 40 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 13/12
Hazardous weather outlook, Jan 28, 3:46 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST WED JAN 28 2015 AMZ710>745-PRZ001>013-291000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 546 AM AST WED JAN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF PUERTO RICO TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER TROUGH APPROACHING THE LOCAL AREA WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS SECTORS IN PUERTO RICO ON THURSDAY AND FRIDAY. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING WILL NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-291000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 546 AM AST WED JAN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF SAINT THOMAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER TROUGH APPROACHING THE LOCAL AREA WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA ON THURSDAY AND FRIDAY. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING WILL NOT BE RULED OUT...ESPECIALLY ON FRIDAY ACROSS THE NORTHERN VIRGIN ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.